Alert archive / Colorado / Freeze Warnings in 2007
Freeze Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at May 23, 2007, 3:52 PM MDT for 5 counties in Colorado. It took effect at May 24, 2007, 12:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2007, 3:52 PM MDT (21:52 UTC)
- In effect from
- May 24, 2007, 12:00 AM MDT
- Expired
- May 24, 2007, 6:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 232152 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 352 PM MDT WED MAY 23 2007 ...HARD FREEZE POSSIBLE TONIGHT ACROSS THE SAN LUIS VALLEY... .COLD AIR ASSOCIATED WITH A PASSING UPPER LEVEL WEATHER SYSTEM WILL BE IN PLACE ACROSS THE REGION TONIGHT...ALLOWING FOR OVERNIGHT LOW TEMPERATURES TO FALL BELOW FREEZING ACROSS MOST OF THE SAN LUIS VALLEY. COZ069>071-240400- /O.UPG.KPUB.FZ.A.0001.070524T0600Z-070524T1500Z/ /O.NEW.KPUB.FZ.W.0001.070524T0600Z-070524T1200Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 352 PM MDT WED MAY 23 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. THIS WATCH IS FOR ALL OF THE SAN LUIS VALLEY. CLEARING SKIES ALONG WITH A COLD AIRMASS IN PLACE ACROSS THE REGION TONIGHT WILL ALLOW FOR OVERNIGHT LOW TEMPERATURES TO DROP INTO THE MID TO UPPER 20S ACROSS MUCH OF THE SAN LUIS VALLEY. A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. NOW IS THE TIME TO PREPARE FOR THE POTENTIAL OF SUBFREEZING TEMPERATURES IN THE SAN LUIS VALLEY TONIGHT AND EARLY THURSDAY MORNING.* A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
3 follow-up statements
000 WWUS75 KPUB 240020 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 620 PM MDT WED MAY 23 2007 ...HARD FREEZE WILL OCCUR TONIGHT ACROSS THE SAN LUIS VALLEY... .CLEARING SKIES AND A COLD AIR MASS OVER THE AREA TONIGHT...WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS MOST OF THE SAN LUIS VALLEY. COZ069>071-240630- /O.CON.KPUB.FZ.W.0001.070524T0600Z-070524T1200Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 620 PM MDT WED MAY 23 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT THURSDAY. THIS WARNING IS FOR THE SAN LUIS VALLEY. CLEARING SKIES AND A COLD AIRMASS OVER THE AREA TONIGHT...WILL ALLOW TEMPERATURES TO DROP INTO THE MID AND UPPER 20S ACROSS MOST OF THE SAN LUIS VALLEY. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
000 WWUS75 KPUB 240500 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1100 PM MDT WED MAY 23 2007 ...HARD FREEZE WILL OCCUR TONIGHT ACROSS THE SAN LUIS VALLEY... .CLEARING SKIES AND A COLD AIR MASS OVER THE AREA TONIGHT...WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS MOST OF THE SAN LUIS VALLEY. COZ069>071-241200- /O.CON.KPUB.FZ.W.0001.070524T0600Z-070524T1200Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1100 PM MDT WED MAY 23 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY. THIS WARNING IS FOR THE SAN LUIS VALLEY. CLEARING SKIES AND A COLD AIRMASS OVER THE AREA TONIGHT...WILL ALLOW TEMPERATURES TO DROP INTO THE MID AND UPPER 20S ACROSS MOST OF THE SAN LUIS VALLEY. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
000 WWUS75 KPUB 241146 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 546 AM MDT THU MAY 24 2007 ...FREEZING TEMPERATURES IN THE SAN LUIS VALLEY... .TEMPERATURES WILL BOTTOM OUT BETWEEN 28 AND 34 DEGREES ACROSS THE SAN LUIS VALLEY THIS MORNING. TEMPERATURES WILL INCREASE AFTER 8 AM. COZ069>071-241300- /O.EXP.KPUB.FZ.W.0001.000000T0000Z-070524T1200Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 546 AM MDT THU MAY 24 2007 ...FREEZE WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING. TEMPERATURES WILL BOTTOM OUT BETWEEN 28 AND 34 DEGREES ACROSS THE SAN LUIS VALLEY THIS MORNING. TEMPERATURES WILL INCREASE AFTER 8 AM $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at May 23, 3:09 PM MDT, 43 minutes earlier.
Area forecast discussion, May 23, 3:09 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 309 PM MDT WED MAY 23 2007 .SHORT TERM... (TONIGHT) ...SNOW IN THE MOUNTAINS...TORNADOES ON THE PLAINS...HEAVY RAIN AND FREEZING TEMPERATURES TONIGHT... CURRENTLY...VIGOROUS WEATHER SYSTEM OVER 4 CORNERS SPREADING MODERATE TO HEAVY RAIN ACROSS LOWER ELEVATION WITH MODERATE TO HEAVY SNOW IN THE HIGH TERRAIN. MEANWHILE SOUTHEAST CORNER SETTING UP FOR A ROUND OF SEVERE THUNDERSTORMS. .TONIGHT UPPER LOW OVER 4 CORNERS WILL SWING EAST ACROSS THE CWFA TONIGHT. BEST LIFT AND DEEP MOISTURE WILL MOVE OVER EASTERN MOUNTAINS TONIGHT WITH UPPER TROF SWINGING TO OUR NORTHEAST AFTER 06Z. ONCE THE UPPER TROF PASSES THEN PRECIP WILL TAPER OFF. EXPECT HEAVY SNOW POTENTIAL AT LEAST IN VICINITY OF THUNDERSTORMS OVER THE MOUNTAINS EARLY THIS EVENING WITH PRECIP ENDING FROM WEST TO EAST. HEAVY RAIN POTENTIAL CONTINUES FOR THE ADJACENT EASTERN PLAINS WITH GOOD DYNAMICS IN DEFORMATION ZONE WILL BE IN PLACE PROBABLY INTO 06Z TIME FRAME. AFTER THAT EXPECT CONTINUED DECREASE IN CLOUDS FROM WEST TO EAST. RATHER COLD SYSTEM AS WELL AND IF CLEARING WORKS ACROSS THE SAN LUIS VALLEY THIS EVENING FIGURE TEMPS WILL TUMBLE BELOW FREEZING SOON ENOUGH TO WARRANT FREEZE WARNING FOR THAT AREA. SOILS REMAIN VERY MOIST SO ANY HEAVY DOWNPOURS COULD RESULT IN FLASH FLOOD OVER THE PLAINS. HELD ON TO FLASH FLOOD WATCH AS MODEL QPF SHOWS BROAD AREA OF GREATER THAN .50 IN 6 HOURS BUT KNOWING THAT CONVECTIVE POTENTIAL COULD YIELD HIGHER AMOUNTS. PRECIPITABLE WATER VALUES NOT TOO IMPRESSIVE THIS MORNING BUT THIS NUMBERS WILL CHANGE TONIGHT. COOLED TEMPERATURES FASTER OVER THE HIGHER TERRAIN AND ADJACENT PLAINS SO EXPECT SNOW LEVELS TO LOWER TO 6500 FEET. EXPECT THE MEASURABLE SNOW TO STAY ABOVE 7000 FEET WITH LESSER AMOUNTS BELOW THAT. HELD ON TO SNOW ADVISORY FOR THE WESTERN MOUNTAINS EARLY AND SPREAD IT TO EASTERN MOUNTAINS OVERNIGHT. LATE SEASON NATURE OF THIS COLD SYSTEM AND KNOWING THAT THIS TIME OF YEAR OUTDOOR ACTIVITIES IN THE MOUNTAINS ARE INCREASING FELT BEST TO PROVIDE THE HIGHLIGHT FOR SNOW EVEN THOUGH VALUES ARE BELOW NORMAL SNOWFALL ADVISORY NUMBERS. .LONG TERM... (THURSDAY THROUGH WEDNESDAY) ...PROGRESSIVE PATTERN CONTINUES WITH A COUPLE OF TROUGH PASSAGES... .THURSDAY...MODEL SOUNDINGS SHOW A CAP AROUND 500MB. WITH THE COOL AND RELATIVELY DRY AIRMASS...POPS ARE ZERO OR CLOSE TO ZERO OVER THE PLAINS. THERE MAY BE ENOUGH MOISTURE AND SURFACE HEATING OVER THE MOUNTAINS AND HIGH VALLEYS TO A FEW THUNDERSTORMS LATE IN THE AFTERNOON AND EVENING. THURSDAY MORNING HAS THE POTENTIAL TO ANOTHER CHILLY MORNING ON THE PLAINS AND SAN LUIS VALLEY...DEPENDING ON THE AMOUNT OF CLEARING WEDNESDAY NIGHT. MAV FOR KALS HAS A LOW OF 34 AND MET FOR COS HAS 37. FREEZE POTENTIAL FOR THURSDAY MORNING WILL HAVE TO BE WATCHED. .FRIDAY AND SATURDAY...NEXT TROUGH PASSES TO THE NORTH OF THE REGION. ON FRIDAY...CYCLOGENESIS OVER WYOMING AHEAD OF THE TROUGH CREATES A LEE TROUGH OVER THE EASTERN PLAINS. NAM HAS 50 DEWPOINTS ADVECTING INTO THE PLAINS ON FRIDAY...WITH MODEL CAPES AROUND 500 TO 1000 J/KG. WHILE THE DEWPOINT FORECASTS IN THE NAM CAN SOMETIMES BE PROBLEMATIC...THIS MAGNITUDE OF MOISTENING AND INSTABILITY SEEM REASONABLE. POP GRIDS HAVE AROUND 20 POPS OVER THE MOUNTAINS AND AROUND 30 POPS NEAR THE KANSAS BORDER. ON SATURDAY AS THE SURFACE HIGH MOVES TO THE NORTHEAST...THE PLAINS AND EASTERN MOUNTAINS WILL EXPERIENCE UPSLOPE FLOW AND THE USUAL CHALLENGES OF THE AMOUNT OF MOISTURE AND SHEAR FOR THE INTENSITY OF CONVECTION. IN THE MOUNTAINS...TYPICAL LATE SPRING WEATHER WITH SOME AFTERNOON AND EVENING CONVECTION. .SUNDAY THROUGH WEDNESDAY...PROGRESSIVE PATTERN CONTINUES WITH ONE TROUGH PASSING TO OUR NORTH ON MONDAY AND ANOTHER TROUGH ON WEDNESDAY. AHEAD OF THE TROUGHS...A LEE TROUGH WILL DEVELOP SOMEWHERE OVER NEAR THE EASTERN PLAINS...AND BEHIND THE TROUGHS UPSLOPE FLOW WILL DEVELOP. EXACT WEATHER DEPENDS ON SUBTLE FEATURES WHICH ARE TOUGH TO FORECAST THIS FAR IN ADVANCE. I DID NOT MAKE MAJOR CHANGES TO THE GRIDS GIVEN THE UNCERTAINTY. 12Z MEX SUGGESTS A VERY WARM DAY ON MONDAY...WHICH MAY BE POSSIBLE IF THE FRONT STAYS TO THE NORTH OF THE REGION. LATER SHIFTS CAN MAKE THIS CHANGE IF THIS IS TRULY A TREND IN THE WEATHER PATTERN. IN THE MOUNTAINS...IF RIDGE DEVELOPS AS ADVERTISED IN GFS AND ENSEMBLES...WEATHER MAY BE DRIER AND WARMER THAN IN THE GRIDS. --PGW-- && .AVIATION... PRECIPITATION WILL BE WIDESPREAD THROUGH THIS EVENING THAT WILL RESULT IN LOWER CIGS AT THE 3 TAF SITES. VISIBILITIES WILL DIP TO NEAR IFR IN RAIN SHOWERS. MAY ALSO BE SOME FOG AND LOW STRATUS ALONG THE FRONT RANGE AFTER MIDNIGHT BUT QUICK MOVING SYSTEM WILL PROVIDE SOMEWHAT DRIER CONDITIONS BY 12Z. OUT EAST OF COURSE THE THREAT OF BIG THUNDERSTORMS WILL REQUIRE CLOSE ATTENTION THROUGH THE EVENING. MUCH BETTER CONDITIONS FOR THURSDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ086>089- 093>099. SNOW ADVISORY UNTIL 6 AM MDT THURSDAY FOR COZ072>076-078>082. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT THURSDAY FOR COZ069>071. SNOW ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ060-066-068. && 21/06
Hazardous weather outlook, May 23, 6:48 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 648 AM MDT WED MAY 23 2007 COZ058>089-093>099-241300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 648 AM MDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS...POTENTIALLY FLOODING RAINS...HEAVY SNOW...AND FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO TODAY AND TONIGHT. QUITE A FEW SEVERE THUNDERSTORMS...WITH THE POSSIBILITY OF A TORNADO OR TWO...ALONG WITH FLOODING RAINS WILL BE POSSIBLE TODAY ACROSS THE SOUTHEAST COLORADO PLAINS. THE MAIN THREAT OF SEVERE THUNDERSTORMS AND FLOODING RAINS WILL GENERALLY BE SOUTH OF A LINE FROM THE TOWN OF EADS...COLORADO IN KIOWA COUNTY...TO PUEBLO. A STRONG UPPER LEVEL DISTURBANCE...LOCATED OVER UTAH EARLY WEDNESDAY MORNING...WILL INTENSIFY AS IT MOVES EAST ACROSS SOUTHERN COLORADO LATER TODAY. THIS WEATHER SYSTEM WILL CAUSE THUNDERSTORMS TO ERUPT OVER THE SOUTHEAST COLORADO PLAINS BY MID AFTERNOON. THESE STORMS WILL PROGRESS EAST DURING THE LATE AFTERNOON AND EVENING. DUE TO THE RAPID INTENSIFICATION OF THE PARENT STORM SYSTEM...LOW LEVEL WIND SHEAR WILL BE VERY FAVORABLE FOR THE DEVELOPMENT OF ONE OR TWO TORNADOES ACROSS THE SOUTHEAST PLAINS. THE GREATEST THREAT FOR TORNADO ACTIVITY WILL BE ACROSS EASTERN LAS ANIMAS...BACA...BENT AND PROWERS COUNTIES. IN ADDITION TO THE TORNADO THREAT...STRONG WINDS OF 70 MPH AND HAIL UP TO 2 INCHES IN DIAMETER WILL BE POSSIBLE. ONE LIMITING FACTOR TO TORNADO DEVELOPMENT TODAY WILL BE MARGINAL INSTABILITY. IF THE LOW LEVEL MOISTURE DOES NOT INCREASE SIGNIFICANTLY...THEN THE THREAT OF TORNADOES WILL BE REDUCED. AT THIS TIME IT APPEARS THAT JUST ENOUGH INSTABILITY WILL MAKE IT INTO SOUTHEAST COLORADO TO ALLOW THE POTENTIAL FOR TORNADOES TO DEVELOP. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN OVER A SHORT PERIOD OF TIME THIS AFTERNOON AND EVENING. WIDESPREAD 1/2 INCH TO ONE INCH RAINFALL AMOUNTS ARE EXPECTED. THERE WILL BE AREAS OF HEAVIER RAIN WHERE 1 TO 3 INCHES WILL BE POSSIBLE. THIS HEAVY RAIN WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. FOR THIS REASON...A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON AND EVENING ACROSS MOST OF THE PLAINS. THIS STORM HAS A WINTER PART TO IT TOO. LOCALLY HEAVY SNOW WILL FALL ACROSS THE MOUNTAINS TODAY. THE HEAVIEST SNOW WILL FALL ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS...WHERE 4 TO 8 INCHES WILL BE POSSIBLE. THE HEAVIEST SNOW WILL FALL ABOVE 10000 FEET. 2 TO 6 INCHES WILL BE POSSIBLE ACROSS THE NORTHERN SANGRE DE CRISTO MOUNTAINS AND PIKES PEAK. LESSER AMOUNTS WILL BE POSSIBLE ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND THE HIGHER ELEVATIONS OF THE WET MOUNTAINS. MOUNTAIN PASSES WILL LIKELY BE SNOWPACKED...ESPECIALLY THE PASSES IN THE SOUTHWEST AND CENTRAL MOUNTAINS. LATER THIS EVENING INTO TONIGHT...SOME SNOW MAY FALL OVER NORTHERN EL PASO COUNTY. UP TO AN INCH OR SO OF SNOW WILL BE POSSIBLE. LASTLY...THIS SYSTEM WILL SEND COLD AIR INTO THE SAN LUIS VALLEY...AND TEMPERATURES TONIGHT ACROSS THE VALLEY ARE EXPECTED TO GO WELL BELOW FREEZING. FOR THIS REASON...A FREEZE WATCH IS IN EFFECT FOR THE SAN LUIS VALLEY TONIGHT. PEOPLE ACROSS ALL OF COLORADO SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS TODAY. PLEASE MONITOR THE WEATHER BY LISTENING TO NOAA WEATHER RADIO...THE INTERNET...OR YOUR FAVORITE MEDIA STATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY ACROSS THE REGION. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. SMALL HAIL TO AROUND 1/2 INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ALL OF TODAY AND TONIGHT ACROSS THE ENTIRE REGION.
In the hours before
Local storm report, May 23, 2:58 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM SNOW 8 W WESTCLIFFE 38.13N 105.61W
05/23/2007 M1.0 INCH CUSTER CO TRAINED SPOTTER
STILL SNOWING HARD...200 FEET VISIBILITY
&&
DMETZEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 6:33 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 42 min |
| May 22, 6:35 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 55 min |
| May 22, 6:36 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 54 min |
| May 23, 3:46 AM MDT | Snow Advisory | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 20 hr |
| May 23, 3:52 AM MDT | Flash Flood Watch | PUB | Baca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more | 18 hr |
| May 23, 4:15 AM MDT | Freeze Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 12 hr |
| May 23, 4:25 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 20 min |
| May 23, 5:07 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 53 min |
| May 23, 5:32 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 58 min |
Nearby
Freeze Warnings in Colorado, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.